Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 18, 2008, 5:20 PM EDT for Hancock County, Hawkins County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2008, 5:20 PM EDT (21:20 UTC)
- Expired
- May 18, 2008, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hancock County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 18, 3:10 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SUN MAY 18 2008 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...COLD FRONT WILL MOVE S THROUGH MRX CWA THIS EVENING. SHOWERS AND ISOLD TSTMS WILL END THIS EVENING. HIGH PRESSURE BUILDS IN QUICKLY. AIRMASS DRIES OUT AND COOLS WITH WINDS DECREASING OVERNIGHT. TEMPS SHOULD COOL BELOW AREA WATER TEMPS SO PATCHY FOG DEVELOPS MON MORNING. WARM FRONT RETURNS TO THE W EDGE OF AREA EARLY MON NIGHT. WEAK LOW PRESSURE MOVES EAST THROUGH NE TN/SW VA EARLY TUESDAY MORNING. PROBABILITY OF PCPN ON THE INCREASE WITH THIS SYSTEM INTO TUE AFTN. ANOTHER COOL NIGHT SETTING UP FOR TUE NGT WITH NW FLOW. .LONG TERM (WEDNESDAY THROUGH SUNDAY)...LATEST MODELS INDICATING MOISTURE LINGERING INTO EARLY WEDNESDAY AHEAD OF A SHORTWAVE...BUT WILL CONTINUE WITH A DRY FORECAST FOR WEDNESDAY. A WARM FRONT PUSHES INTO THE REGION ON THURSDAY AND LINGERS INTO FRIDAY. WITH STILL UNCERTAINTY ON THE STRENGTH...POSITION AND TIMING ...WILL KEEP ONLY 20 POPS FOR BOTH THURSDAY AND FRIDAY. HIGH PRESSURE RETURNS FRIDAY NIGHT BRINGING DRY WEATHER FOR THE WEEKEND. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 50 77 59 79 56 / 20 10 20 50 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 74 57 75 54 / 20 10 40 50 10 OAK RIDGE, TN 46 73 57 74 53 / 20 10 40 50 10 TRI CITIES AIRPORT, TN 44 67 50 73 48 / 30 10 60 60 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, May 18, 4:58 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 458 AM EDT SUN MAY 18 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 458 AM EDT SUN MAY 18 2008 /358 AM CDT SUN MAY 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
In the hours before
Special weather statement, May 18, 5:10 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 510 PM EDT SUN MAY 18 2008 TNZ015-016-VAZ001-005-182215- HANCOCK-HAWKINS-LEE-SCOTT- 510 PM EDT SUN MAY 18 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING HANCOCK...HAWKINS...LEE AND SCOTT COUNTIES... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SNEEDVILLE...MOVING EAST AT 37 MPH. THIS STORM WILL BE NEAR... SNEEDVILLE BY 520 PM EDT. 6 MILES NORTH OF SURGOINSVILLE BY 555 PM EDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:20 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson | 40 min |
| May 18, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 58 min |
| May 18, 6:50 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 32 min |
| May 18, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 64 min |
| May 18, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.